Klonopin? Is It Just a Placebo Effect Now?

Discussion in 'Support' started by Scott T, Sep 13, 2016.

tinnitus forum
    1. Scott T
      Alone

      Scott T Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      Ear wax removal?
      I started taking klonopin .5 mg 2.5 months ago after a severe spike which I am currently in from a ear cleaning. I have since gotten down to .125 before bed. Do you think that this dose is just placebo or is it still doing something. I don't have anxiety so I am not sure what to do at this point. I don't want to be on anything and I feel like this is a crutch.
       
    2. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I took it for a while and that dose seemed to have somewhat of a small effect on me. When I combine it with a small amount of Neurontin it has an even stronger affect. If your doctor says you can get off though, ask him how and by all means try to get off. Don't try to go cold turkey though. Maybe your doctor would let you have some for a flare up or something.
       
      • Agree Agree x 1
    3. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      0.125 is placebo at this time.
      I doubt it does anything at all, if you've taken .5 for 2.5 months.
      But tapering down is important so take it until you feel no need at all.
       
    4. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      .125mg still seems psychoactive to me, and I was on daily benzos for years.

      .125mg K is roughly equivalent to 2.5mg Valium; Valium comes in 2mg pills. I believe there are .125mg K wafers, as well, so more good reasons to believe that's an active dose.
       
    5. Marie79

      Marie79 Member

      Location:
      USA
      Tinnitus Since:
      2/1/16
      Cause of Tinnitus:
      Ear infection
      it takes your attention away from it because it relaxes you.
       
    6. ridgew

      ridgew Member

      Tinnitus Since:
      2005->2012
      Cause of Tinnitus:
      Acoustic trauma
      I think it's doing nothing, you can stop taking.

      I believe it's about the same final tapering dosage I stopped taking it at as well. Nothing happened. Was taking half a tablet of klonopin 1 or 2 mg, don't remember, for 3 months prior.
       
    7. PaulBe

      PaulBe Member Benefactor

      Location:
      Cairns
      Tinnitus Since:
      11/2013
      Cause of Tinnitus:
      Probably sound, though never proven
      If you can accept that its working as a placebo, then it shouldn't be a big stretch to teach your mind that you no longer need it. Weaning is a physical process, but its also psychological, in fact you can't really separate the two. You'll feel able to put down the crutch soon, judging by your words.
       
    8. Jkph75

      Jkph75 Member

      Tinnitus Since:
      2/27/16
      Cause of Tinnitus:
      Unknown
      Klonopin is a vestibular suppressant, so it is certainly possible that it is actually still doing something for you other than just lowering anxiety.
       
    9. Gin
      Curious

      Gin Member

      Tinnitus Since:
      July 2015
      Does it matter if it is the medicine or the Klonopin. Just enjoy the relief ;)
       
      • Like Like x 1
      • Agree Agree x 1
    10. Coyotesheaven
      Depressed

      Coyotesheaven Member

      Location:
      Utah
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Acoustic Trauma, Dysautonomia/Vascular
      I'm not sure. I've been on about the same dose for 3.5 months now. My tinnitus has always been reasonably mild, however (on a scale of 1-10, it is usually a 3-4 or sometimes lower). As for vertigo and dizzy symptoms, IDK? I have noticed that some of my balance disturbances have not been as frequent since the spring and early summer. But I have no idea if that is due to the klonopin.

      The klonopin has done wonders in treating my panic disorder, however, so it is no surprise to me that these other symptoms, that can be made worse by panic attacks, may be showing some signs of improvement.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.